Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Anapen recalled

The MHRA has advised (PDF) that the manufacturer of Anapen® has recalled the product as a precautionary measure.

Anapen is an adrenaline auto-injector used for treating anaphylaxis in people with severe allergies. A possible issue has been identified that may result in inadequate doses of adrenaline being deliver and in the worst case none at all. There are currently no known cases where this has actually occurred.

It is recommended that patients in possession of an Anapen obtain an alternative from their doctor and then return the Anapen for appropriate destruction.

Action: Clinicians should be aware of this recall. It may be prudent to contact patients directly where adrenaline auto-injectors have been prescribed as the Anapen brand.

Share 'Anapen recalled' on Email Share 'Anapen recalled' on Delicious Share 'Anapen recalled' on Digg Share 'Anapen recalled' on Facebook Share 'Anapen recalled' on Google+ Share 'Anapen recalled' on reddit Share 'Anapen recalled' on StumbleUpon Share 'Anapen recalled' on Twitter

atomic-wealth

2 Comments to “Anapen recalled”

  1. As a First aid Trainer, should I continue to demonstrate the Anapen in the Anaphylaxis sessions I deliver and should I mention the above situation.

    With thanks

    Comment by Maria Fallon — September 4, 2012 #
    Reply

    1. @Maria,

      If your learners may be exposed to the pen and need to use it then training should continue but I think they should also be made aware of this situation.

      Comment by Matthew Robinson — September 4, 2012 #
      Reply

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,512 spam comments.

atomic-wealth
fond-illness
summer